Maryland, 2008Hail and Damaging Winds in Maryland, June 7, 2008
June 7, 2008 · NWS LWX · 29 events in 10 counties and zones
A very warm and humid air mass was entrenched across the Mid Atlantic during the late afternoon and evening hours of June 7th. As an upper level disturbance moved across the area, scattered strong to severe thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $154,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass was entrenched across the Mid Atlantic during the late afternoon and evening hours of June 7th. As an upper level disturbance moved across the area, scattered strong to severe thunderstorms developed. Damaging winds brought down some trees and power lines across Maryland. The largest diameter hail recorded was quarter-sized, and occurred in Hillandale in Prince Georges County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 7, 4:28 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 7, 4:28 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT SAT JUN 7 2008
.SYNOPSIS...
HIGH PRESSURE OVER THE EASTERN U.S. WILL DOMINATE THE REGION THE
THROUGH THE EARLY WORK WEEK. HOT AND HUMID CONDITIONS WILL
PREVAIL THROUGH MONDAY. THE HIGH WILL DRIFT EAST DURING THE
BEGINNING OF THE WEEK. THE CHANCES OF THUNDERSTORMS INCREASES
MIDWEEK WITH THE APPROACH OF A COOL FRONT. TEMPERATURES WILL
RETURN CLOSER TO NORMAL BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QUICK UPDATE TO THE FORECAST. HAVE UPPED THE POPS TO 30-40 PERCENT
IN THE PIEDMONT AREAS. HAVE ALSO INCLUDED ISOLATED POPS FOR THE DC
METRO. IN ADDITION...HAVE ALSO KEPT POPS GOING UNTIL CLOSE TO
MIDNIGHT. STORMS SHOULD START TO LOSE STEAM SEVERAL HOURS AFTER SUNSET.
PREVIOUS DISCUSSION BELOW.
CURRENT ANALYSIS SHOWS A STRONG MID-LEVEL RIDGE OF HIGH PRESSURE
CENTERED OVER SOUTHERN VIRGINIA AND A SURFACE HIGH THAT STRETCHES
ACROSS THE SOUTHEASTERN CONUS INTO THE WESTERN ATLANTIC.
A WESTERLY FLOW AROUND THIS HIGH HAS BROUGHT HOT AND HUMID
CONDITIONS TO MOST OF THE REGION. AN ONSHORE FLOW HAS BROUGHT COOLER
CONDITIONS TO LOCATIONS RIGHT ALONG THE CHESAPEAKE BAY. WILL
CONTINUE WITH HEAT ADVISORY INTO EARLY THIS EVENING FOR HEAT INDICES
UP TO 105 DEGREES.
A FEW CU HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON...BUT THE
MID-LEVEL CAPPING INVERSION REMAINS STRONG SO CONVECTION HAS YET TO
DEVELOP. THERE IS STILL A DECENT AMOUNT OF INSTABILITY SHOULD THE
INVERSION BE BROKE LATER THIS AFTERNOON/EVENING. GIVEN THE LACK OF A
STRONG TRIGGER AND THE MID-LEVEL INVERSION...ANY ACTIVITY THAT DOES
DEVELOP LATE THIS AFTERNOON/EVENING SHOULD BE ISOLATED. HAVE KEPT 20
POPS WEST OF THE CITIES WHERE TERRAIN CIRCULATION AND A PRESSURE
TROUGH WOULD BE THE MOST LIKELY SOURCE OF INITIATION. SHOULD ENOUGH
CONVECTION DEVELOP...IT COULD APPROACH THE CITIES OF WASHINGTON AND
BALTIMORE EARLY THIS EVENING...BUT DID NOT ADD POPS INTO THE
FORECAST FOR THESE LOCATIONS JUST YET GIVEN THE UNCERTAINTY OF HOW
MUCH CONVECTION CAN DEVELOP.
ANY CONVECTION THAT DOES DEVELOP WILL DISSIPATE LATER THIS EVENING
WITH THE LOSS OF DIURNAL EFFECTS. WITH MOSTLY CLEAR SKIES
OVERNIGHT...LIGHT WINDS...AND HIGH DEWPOINTS THERE WILL BE PATCHY
FOG AGAIN. DO NOT THINK IT WILL BE AS WIDESPREAD AS EARLY SATURDAY
MORNING FOR A COUPLE REASONS. ONE IS THAT IT WILL BE WARMER TO START
THIS EVENING AND THE OTHER IS THAT THERE MAY BE JUST ENOUGH OF A
GRADIENT TO KEEP TEMPS UP A BIT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE MID-LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN CONTROL FOR
SUNDAY. THE SURFACE HIGH WILL REMAIN ENTRENCHED OVER THE
SOUTHEASTERN CONUS AND WESTERN ATLANTIC...A WESTERLY FLOW AROUND
THIS HIGH WILL BRING MORE HEAT AND HUMIDITY. 850 TEMPS ARE PROGGED
TO BE AROUND 20-22C. WITH A DEEP BOUNDARY LAYER EXPECTED...THIS
SUPPORTS HIGHS IN THE MID TO UPPER 90S FOR MANY LOCATIONS AGAIN.
WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S THIS WILL CAUSE HEAT INDEX
VALUES TO SOAR OVER 100 ACROSS MANY LOCATIONS. LEFT THE HEAT WATCH
FOR SUNDAY AFTERNOON ACROSS NORTHERN AND CENTRAL VIRGINIA AS WELL AS
THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500MB NORTHERN HEMISPHERIC PATTERN DURING THE PAST 5 DAYS INDICATES
A TROUGH ACROSS THE WESTERN CONUS...WITH RIDGING OCCURRING ACROSS
THE EASTERN CONUS. WATER VAPOR LOOP SHOWS A RIDGE OVER THE MID
ATLANTIC...WITH A STRONG UPPER LOW SHEARING NORTHEAST ACROSS SOUTH
CENTRAL CANADA. TROUGHING EXTENDS SOUTHWEST TO A SHORT WAVE AT THE
BASE TRAVELING EAST TOWARD THE FOUR CORNERS REGION. 12Z SURFACE MAP
HAS A WARM FRONT FROM AN OCCLUDING 985MB CYCLONE ACROSS SOUTH
CENTRAL CANADA...SOUTHEAST ACROSS NEW YORK AND ALONG THE EAST COAST.
THE COLD FRONT DRAPED SOUTHWEST ACROSS THE GREAT LAKES AND STALLS
ACROSS THE PLAINS.
RIDGING ALOFT AND HIGH DEW POINTS WILL CONTINUE TO SUPPORT HOT AND
HUMID CONDITIONS THROUGH THE EARLY PORTION OF THE WEEK.
THE SOUTHERN CANADIAN UPPER LOW WEAKENS THE RIDGE AS IT PASSES TO
THE NORTH DURING THE EARLY WORK WEEK. THIS SHOULD ALLOW THE NEXT
COOL FRONT TO APPROACH DURING THE MIDWEEK...PRESENTING MORE OF A
FOCUSED TRIGGER WHICH COULD TAKE ADVANTAGE OF THE STRONG INSTABILITY
WHICH HAS BEEN BUILDING ON A DAILY BASIS UNDER THE RIDGE.
THE RIDGE SHOULD RE-BUILD DURING THE SECOND HALF OF THE WORK
WEEK...BEFORE A POSSIBLE LARGE SCALE PATTERN TAKES PLACE TOWARD NEXT
WEEKEND WITH THE UPPER RIDGE RETROGRADING TO OUR WEST. EUROPEAN/GFS
MID LEVEL PATTERNS DEVIATING FROM THEIR MEAN FLOW REGIME AND SHARP
DECREASE IN GFS RELATIVE MEASURE OF PREDICTABILITY BOTH SUPPORT THE
PATTERN CHANGE.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED INTO THIS EVENING ACROSS MOST OF THE
TERMINALS. HOWEVER...HAZE AT KMTN MAY CONTINUE TO BRING MVFR VSBYS
INTO THIS EVENING.
VSBYS ARE EXPECTED TO DROP TO MVFR/IFR LEVELS LATE TONIGHT WITH
PATCHY FOG DEVELOPING. DO NOT THINK FOG WILL BE AS WIDESPREAD AS
EARLIER THIS MORNING...BUT NONE THE LESS A PERIOD OF MVFR/IFR VSBYS
ARE LIKELY WITH POSSIBLE LIFR CONDITIONS TOWARDS MORNING.
ANY FOG SHOULD DISSIPATE EARLY SUNDAY MORNING. HOWEVER...A PERIOD OF
MVFR VSBYS IS POSSIBLE LATER SUNDAY MORNING DUE TO HAZE BEFORE A
WESTERLY FLOW EVENTUALLY BRINGS VFR CONDITIONS SOMETIME DURING THE
AFTERNOON.
VFR CONDITIONS GENERALLY EXPECTED THROUGH THE EARLY WORK WEEK WITH
RIDGING ALOFT. LOW LEVEL MOISTURE MAY CONTRIBUTE TO PATCHY MVFR-IFR
FOG EACH MORNING.
&&
.MARINE...
NO FLAGS EXPECTED THROUGH SUNDAY. AN ONSHORE FLOW WILL TURN
SOUTHWEST TONIGHT...BUT BELOW SCA CRITERIA. A WEST-SOUTHWEST FLOW IS
EXPECTED SUNDAY...BUT COULD SEE WINDS GO ONSHORE FOR A PERIOD SUNDAY
AFTERNOON ESPECIALLY ACROSS THE MIDDLE PORTION OF THE CHESAPEAKE
BAY.
HIGH PRESSURE WILL REMAIN OVER THE WATERS THROUGH INTO EARLY NEXT
WEEK. WINDS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014-016>018.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR MDZ004>007-009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
036>042-050>057.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR VAZ025-026-029>031-036>042-050>057.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ053.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR WVZ053.
MARINE...NONE.
&&
UPDATE...LISTEMAAHazardous weather outlook, Jun 7, 1:57 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EDT SAT JUN 7 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
257 PM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR
THE ENTIRE AREA. HEAT INDEX VALUES COULD REACH 105 DEGREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR SUNDAY AND MONDAY AS
HEAT INDEX VALUE COULD APPROACH 110 DEGREES EACH DAY. THIS IS THE
FIRST HIGH HEAT EPISODE OF THE SUMMER. FOLLOW HEAT SAFETY PRECAUTIONS
TO MINIMIZE RISK OF HEAT-RELATED ILLNESS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
257 PM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
ACROSS THE SHENANDOAH VALLEY AND AREAS EAST OF THE BLUE RIDGE. HEAT
INDEX VALUES COULD REACH 105 DEGREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR THE CENTRAL SHENANDOAH
VALLEY AND AREAS IMMEDIATELY ALONG AND EAST OF THE BLUE RIDGE AND
AREA FOR SUNDAY AND MONDAY AS THE HEAT INDEX MAY APPROACH 110
DEGREES EACH DAY. THIS IS THE FIRST HIGH HEAT EPISODE OF THE
SUMMER. FOLLOW HEAT SAFETY PRECAUTIONS TO MINIMIZE RISK OF HEAT-
RELATED ILLNESS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY.
LASORSA/ROGOWSKI
In the hours before
Special weather statement, Jun 7, 3:34 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT SAT JUN 7 2008
VAZ040-051-072100-
CULPEPER VA-RAPPAHANNOCK VA-
434 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORMS TO AFFECT NORTHERN CULPEPER AND SOUTHERN
RAPPAHANNOCK COUNTIES...
AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WOODVILLE IN SOUTHERN RAPPAHANNOCK COUNTY...MOVING EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING 40 MPH WIND GUSTS...PEA SIZE
HAIL...FREQUENT LIGHTNING...AND A BRIEF HEAVY DOWNPOUR.
THE COMMUNITY OF CASTLETON WILL BE AFFECTED BY THIS STORM.
ROGOWSKI
Special weather statement, Jun 7, 3:41 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT SAT JUN 7 2008
VAZ027-072115-
SHENANDOAH VA-
441 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORMS TO AFFECT CENTRAL SHENANDOAH COUNTY...
AT 441 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF HARMONY...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE
OF PRODUCING 40 MPH WIND GUSTS...PEA SIZE HAIL...FREQUENT
LIGHTNING...AND A BRIEF HEAVY DOWNPOUR.
THE COMMUNITIES OF EDINBURG AND WOODSTOCK WILL BE AFFECTED BY THIS
STORM.
ROGOWSKI
Special weather statement, Jun 7, 4:07 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT SAT JUN 7 2008
VAZ051-072130-
CULPEPER VA-
507 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORMS TO AFFECT NORTHERN CULPEPER COUNTY...
AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF JEFFERSONTON...MOVING EAST AT 14 MPH. THIS STORM IS
CAPABLE OF PRODUCING 40 MPH WIND GUSTS...PEA SIZE HAIL...FREQUENT
LIGHTNING...AND A BRIEF HEAVY DOWNPOUR.
THE COMMUNITIES OF JEFFERSONTON WILL BE AFFECTED BY THIS STORM.
ROGOWSKI
Local storm report, Jun 7, 4:09 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 WSW SWIFT RUN 38.35N 78.63W
06/07/2008 E0.25 INCH ROCKINGHAM VA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED
0455 PM HAIL 4 S ELKTON 38.36N 78.62W
06/07/2008 E0.88 INCH ROCKINGHAM VA TRAINED SPOTTER
NICKEL HAIL REPORTED BY SKYWARN SPOTTER IN SWIFT RUN.
&&
HITCHENSLocal storm report, Jun 7, 4:09 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 S ELKTON 38.36N 78.62W
06/07/2008 E0.88 INCH ROCKINGHAM VA TRAINED SPOTTER
NICKEL HAIL REPORTED BY SKYWARN SPOTTER IN SWIFT RUN.
&&
HITCHENSSpecial weather statement, Jun 7, 4:11 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 PM EDT SAT JUN 7 2008
VAZ041-072145-
FAUQUIER VA-
511 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORMS TO AFFECT SOUTHERN FAUQUIER COUNTY...
AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
REMINGTON...MOVING EAST AT 14 MPH. THIS STORM IS CAPABLE OF
PRODUCING 40 MPH WIND GUSTS...PEA SIZE HAIL...FREQUENT
LIGHTNING...AND A BRIEF HEAVY DOWNPOUR.
THE COMMUNITIES OF LOIS AND MORRISVILLE MAY BE AFFECTED BY THIS
STORM.
ROGOWSKI
Event by event
27 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Lightning, Frederick
- When
- June 7, 6:01 PM EST
- Where
- Frederick County, 1.29 mi ENE of Doubs
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.306, -77.497
A local newspaper reported a lightning-sparked fire on the 2300 block of Ballenger Creek Pike in Adamstown.
Thunderstorm Wind, Frederick
- When
- June 7, 6:25 PM EST
- Where
- Frederick County, 0.53 mi E of Urbana
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 39.330, -77.340
An automated observation at Urbana High School measured a wind gust of 58 MPH. A tree also fell at a nearby restaurant.
Thunderstorm Wind, Montgomery
- When
- June 7, 6:36 PM EST
- Where
- Montgomery County, 0.64 mi NW of Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.236, -77.289
Montgomery County Emergency Management reported trees down along Interstate 270 near Clarksburg.
Thunderstorm Wind, Carroll
- When
- June 7, 6:53 PM EST
- Where
- Carroll County, 2.14 mi NNE of Bachmans Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Unknown
- Coordinates
- 39.700, -76.940
Several trees were downed north of Westminster.
Thunderstorm Wind, Montgomery
- When
- June 7, 7:06 PM EST
- Where
- Montgomery County, 1.28 mi ENE of Ednor to 1.06 mi NNW of Spencerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.138, -76.978
Dozens of trees were downed on Gamewell Road in Silver Spring.
Thunderstorm Wind, Howard
- When
- June 7, 7:15 PM EST
- Where
- Howard County, 0.69 mi S of Simpsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.170, -76.880
A trained spotter reported several trees down near Columbia.
Thunderstorm Wind, Howard
- When
- June 7, 7:25 PM EST
- Where
- Howard County, 1.07 mi E of Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.200, -76.860
Howard County Fire and Rescue Department reported wires down in the Columbia area.
Thunderstorm Wind, Howard
- When
- June 7, 7:25 PM EST
- Where
- Howard County, 0.87 mi NE of Savage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.140, -76.820
Howard County Fire and Rescue Department reported roof damage to a house near Savage.
Thunderstorm Wind, Anne Arundel
- When
- June 7, 7:50 PM EST
- Where
- Anne Arundel County, 0.54 mi W of Crownsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -76.610
A trained spotter reported trees downed on power lines at Generals Highway and Revolution Way.
Thunderstorm Wind, Harford
- When
- June 7, 7:50 PM EST
- Where
- Harford County, 0.53 mi E of Jarrettsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.600, -76.470
Harford County Fire and Rescue Department reported wires down in Jarrettsville.
Thunderstorm Wind, Anne Arundel
- When
- June 7, 7:53 PM EST
- Where
- Anne Arundel County, 0.69 mi N of Severna Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.080, -76.550
A trained spotter reported trees downed in Severna Park along Route 2.
Hail, Prince George'S
- When
- June 7, 8:19 PM EST
- Where
- Prince George'S County, 1.75 mi NE of Adelphi
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.020, -76.950
Prince Georges County Fire and Rescue Department reported quarter-sized hail near Hillandale.
Thunderstorm Wind, Prince George'S
- When
- June 7, 8:30 PM EST
- Where
- Prince George'S County, Dodge Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.920, -76.880
Prince Georges County Emergency Management reported wires down in the Kentland area.
Thunderstorm Wind, Prince George'S
- When
- June 7, 8:33 PM EST
- Where
- Prince George'S County, 0.88 mi SW of University Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -76.990
Prince Georges County Emergency Management reported wires down in the Chillum area.
Thunderstorm Wind, Prince George'S
- When
- June 7, 8:36 PM EST
- Where
- Prince George'S County, 0.54 mi W of Radiant Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.930, -76.910
Prince Georges County Emergency Management reported wires down in the Cheverly area.
Thunderstorm Wind, Prince George'S
- When
- June 7, 8:49 PM EST
- Where
- Prince George'S County, Ritchie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.870, -76.850
Prince Georges County Emergency Management reported a tree down on a house in Ritchie.
Thunderstorm Wind, Prince George'S
- When
- June 7, 8:53 PM EST
- Where
- Prince George'S County, 0.69 mi N of Surrats Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.760, -76.900
Prince Georges County Emergency Management reported a construction trailer was blown over in Clinton.
Thunderstorm Wind, Prince George'S
- When
- June 7, 9:06 PM EST
- Where
- Prince George'S County, 0.54 mi W of Upper Marlboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.820, -76.760
Prince Georges County Emergency Management reported a tree on a house in Upper Marlboro.
Thunderstorm Wind, Calvert
- When
- June 7, 9:23 PM EST
- Where
- Calvert County, 1.66 mi E of Dunkirk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.723, -76.639
Calvert County Fire and Rescue Department reported a tree down on Ward Road and Haven Lane.
Thunderstorm Wind, Calvert
- When
- June 7, 9:23 PM EST
- Where
- Calvert County, 0.88 mi NE of Chaneyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.690, -76.640
Calvert County Fire and Rescue Department reported a tree down on Chaneyville Road.
Thunderstorm Wind, Calvert
- When
- June 7, 9:23 PM EST
- Where
- Calvert County, 1.47 mi SE of Dunkirk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.706, -76.649
Calvert County Fire and Rescue Department reported a tree down on at the intersection of Southern Maryland Blvd. and Kerry Ann Lane.
Thunderstorm Wind, Calvert
- When
- June 7, 9:25 PM EST
- Where
- Calvert County, 1.22 mi ESE of Dunkirk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.713, -76.649
Calvert County Fire and Rescue Department reported a tree down onto a house on Empire Court.
Thunderstorm Wind, Calvert
- When
- June 7, 9:28 PM EST
- Where
- Calvert County, 1.33 mi WNW of Mt Harmony to 1.07 mi NW of Mt Harmony
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.707, -76.623
Calvert County Fire and Rescue Department reported a tree down on West Mount Harmony Road and Grovers Turn Road and a tree down on Grover Turn Road and Megatha Lane.
Thunderstorm Wind, Calvert
- When
- June 7, 9:28 PM EST
- Where
- Calvert County, 1.94 mi SW of Sunderland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.649, -76.624
Calvert County Fire and Rescue Department reported a tree down on Stephen Reid Road.
Thunderstorm Wind, Calvert
- When
- June 7, 9:29 PM EST
- Where
- Calvert County, 0.54 mi E of Dunkirk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.719, -76.660
Calvert County Fire and Rescue Department reported a tree down on Ward Road and Route 4.
Thunderstorm Wind, Calvert
- When
- June 7, 9:45 PM EST
- Where
- Calvert County, 0.63 mi NNE of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.609, -76.526
Calvert County Fire and Rescue Department reported a tree down on Tobacco Road in Wilson.
Thunderstorm Wind, Charles
- When
- June 7, 9:50 PM EST
- Where
- Charles County, 0.69 mi S of Benedict
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.510, -76.680
Charles County Emergency Management reported trees downed onto power lines in Benedict.
Thunderstorm Wind, Charles
- When
- June 7, 10:15 PM EST
- Where
- Charles County, 0.38 mi SSW of Cobb Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.265, -76.853
Charles County Emergency Management reported trees downed onto Neale Sound Drive in Cobb Island.
Thunderstorm Wind, St. Mary'S
- When
- June 7, 11:32 PM EST
- Where
- St. Mary'S County, 0.7 mi SW of Chingville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.224, -76.561
Local law enforcement reported a tree down at the intersection of Medleys Neck Road and Mulberry Road.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105156, 105142, 105147, 105139, 105148, 105144, 105145, 105146, 105129, 105143, 105130, 105157, 105149, 105150, 105151, 105152, 105153, 105154, 105132, 105134, 105137, 105138, 105131, 105136, 105133, 105135, 105140, 105141, 105155.